minipill and terrible problems - Mothering Forums

Forum Jump: 
 
Thread Tools
#1 of 8 Old 10-08-2011, 10:15 AM - Thread Starter
 
moodyjulz's Avatar
 
Join Date: May 2011
Location: Pittsburgh
Posts: 21
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)

About one month after my DD was born I felt obligated to go on birth control so I was given the minipill since I was BF. I woke up that night after my first pill with terrible physical symptoms of easily being angered,sweating terribly, and a weird pain in my back near my kidneys. I then fell into a deep depression and slept most of the day as well as it seemed to have affected my DD the same way, she also developed a weird skin pigment on her thigh.My milk supply was terrible ever since I physically hurt everyday with joint and muscle stiffness,pain and swelling. I am constantly up and down with my moods! has anyone had anything like this happen and what did they do to help? my doctors swear the pill couldn't have been the cause to all this but I do not believe that for one second, this pill has done my body wrong in so many ways I regret taking it everyday and I just hope it didn't severely affect my daughter either in the long run, being she did not gain weight very easily afterward.

moodyjulz is offline  
#2 of 8 Old 10-08-2011, 10:16 AM - Thread Starter
 
moodyjulz's Avatar
 
Join Date: May 2011
Location: Pittsburgh
Posts: 21
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)

P.S I personally do not feel after this experience that any types of hormonal BC is safe while BF

moodyjulz is offline  
#3 of 8 Old 10-08-2011, 08:37 PM
 
AnkaJones's Avatar
 
Join Date: Jul 2011
Location: USA
Posts: 287
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)

Hi,

 

I'm sorry you had such a horrible experience!  I think one of the problems we have these days is that we take it for granted that pretty much every woman of childbaring age should be on contraceptive pills (or shots or implants) unless they are actively trying to have a baby.  It's really sad, because these drugs do indeed have side effects -- including, in the case of the mini-pill, depression and skin pigmentation (check out http://www.webmd.com/sex/birth-control/progestin-only-hormonal-methods-mini-pills-shots for those of you who aren't familiar with the side effects). 

 

The problem isn't that some women decide to take these drugs after being informed of the known risks as well as the alternatives, but that it's presented as though there is no alternative.  That you're being irresponsible if you don't take hormonal birth control.  Most OBs don't even know enough about lactational amenorrhea or natural family planning to councel patients appropriately -- they put both of these on the level of the old rhythm method (which was still about as effective as condoms, by the way) and 'breastfeeding is birth control'.  I'm curious, were you offered information on either of these methods?

 

Again I'm sorry you went through this; you and your family are very much in my prayers. 

 

Anka


hippie.gifwife to DH, new mom to babyboy.gif 7/4/2011.  femalesling.GIF familybed1.gif BFPChart2.gif cd.gif knit.gif

"I remember my mother's prayers and they have followed me.  They have clung to me all my life." -- Abraham Lincoln. 

AnkaJones is offline  
#4 of 8 Old 10-08-2011, 09:16 PM - Thread Starter
 
moodyjulz's Avatar
 
Join Date: May 2011
Location: Pittsburgh
Posts: 21
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)

I had insisted on getting a diaphragm and was pressured that i use a back up method due to the inconvenience of being spontaneous. I was never offered any info about the alternative methods that comes along with breast feeding, I did see midwives but I believe the ones I went to are highly pressured with the  quota of prescriptions.my DD is now almost 7 months and i am glad to say we are doing alot better, I still suffer from hormone imbalances since but I take it day by day to avoid supply issues. I wish I was informed of better options at the time! Thank you so much for your concern

 

moodyjulz is offline  
#5 of 8 Old 10-11-2011, 12:50 PM
 
foreverinbluejeans's Avatar
 
Join Date: Jun 2004
Location: Tucson
Posts: 1,508
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)

I believe that you could have had bad side effects from the pill. It's too bad that hcp even midwives pressure women to use birth control they don't want to use. Somehow they think they are doing the right thing. They know more than the "patient" and are preventing unplanned pregnancies. After my first baby I was pressured into getting an IUD. I hated it and had cramps the whole 6 months it was in.

 

I took the birth control pill for ovarian cysts and had pulmonary emboli. I lived close to a hospital and my son is a nurse and figured out what was happening. If you don't get treatment in an hour you usually die for one embolus. I had many in both lungs. Blood clots and pulmonary emboli can be caused by the pill.


: Grandmother , 3 Adult Sons

foreverinbluejeans is offline  
#6 of 8 Old 10-18-2011, 10:38 AM - Thread Starter
 
moodyjulz's Avatar
 
Join Date: May 2011
Location: Pittsburgh
Posts: 21
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)

 I appreciate the feed back! I went to a gyne today who seemed to be real good and really willing to work with me to find out whats wrong and not brushing me off that its all in my head like i have dealt with previously. I will probaly start a new thread on this but I have been told I was hypothyroid a month ago but the medicine didnt make a difference kinda made me worse so I don't take it. For instance I  would feel colder especially my feet and i would have the heater on while it was nice outside! I cannot gain any weight no matter how much i eat does anyone know a hypothyroid person with trouble gaining weight???? I am so confused I know thyroid meds can make you feel worse if you do not need them

moodyjulz is offline  
#7 of 8 Old 10-18-2011, 10:46 AM
 
treemom2's Avatar
 
Join Date: Sep 2003
Location: Belgium
Posts: 3,803
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)

I went on the minipill after having my daughter.  I didn't like the way it made me feel physically or emotionally, so I quit taking it.  


Barbara:  an always learning SAHM of Ilana (11) and Aiden (8) living in Belgium with my amazing husband.

treemom2 is offline  
#8 of 8 Old 10-26-2011, 01:30 PM - Thread Starter
 
moodyjulz's Avatar
 
Join Date: May 2011
Location: Pittsburgh
Posts: 21
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)

good for you treemom2 ! I am really learning that messing with a PP momma's hormones  is dangerous and wrong! I struggle everyday still to not breakdown still feeling messed up. I also feel like I keep getting brushed off by these horrible doctors.

moodyjulz is offline  
Reply

Quick Reply
Message:
Drag and Drop File Upload
Drag files here to attach!
Upload Progress: 0
Options

Register Now

In order to be able to post messages on the Mothering Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
If you do not want to register, fill this field only and the name will be used as user name for your post.
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



User Tag List

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page


Forum Jump: 

Posting Rules  
You may post new threads
You may post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off